Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 57, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 26, 2002, 10:15 PM CDT for 6 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2002, 10:15 PM CDT (03:15 UTC)
- Expired
- Sep 27, 2002, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Allen County, KY, Butler County, KY, Edmonson County, KY, Logan County, KY, Simpson County, KY, Warren County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 587 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 270315 FFWSDF KYC003-031-061-141-213-227-270615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1015 PM CDT THU SEP 26 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY WARREN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 115 AM CDT * SOME LOCATIONS IN THE WARNING INCLUDE BOWLING GREEN, BROWNSVILLE, FRANKLIN, MORGANTOWN, RUSSELLVILLE, AND SCOTTSVILLE AT 1005 PM CDT, WEATHER SERVICE RADAR SHOWED ANOTHER BAND OF MODERATE TO HEAVY RAINS, WITH EMBEDDED THUNDER, MOVING INTO SOUTH CENTRAL KENTUCKY FROM TENNESSEE. ADDITIONAL RAINFALL AMOUNTS FROM 2 TO 3 INCHES ARE LIKELY ACROSS THE WARNED AREA, LEADING TO FLOODING AND FLASH FLOODING PROBLEMS. AREAS FROM SOUTHWESTERN LOGAN COUNTY TO TOWARDS BOWLING GREEN AND BROWNSVILLE HAVE ALREADY RECEIVED 3 TO 5 INCHES OF RAIN THIS EVENING. THIS ZONE WILL HAVE THE HIGHEST POTENTIAL FOR FLASH FLOOD PROBLEMS THROUGH 115 AM CDT. AT 945 PM CDT, A SURVEY OF AREA LAW ENFORCEMENT AGENCIES INDICATED THAT THERE ARE A NUMBER OF ROAD CLOSURES DUE TO HIGH WATER. THESE PROBLEMS WILL LIKELY CONTINUE, IF NOT GET WORSE, INTO THE VERY EARLY MORNING HOURS WITH THIS ADDITIONAL RAINFALL. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. XXV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 8:26 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 26, 8:26 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 926 PM EDT THU SEP 26 2002 TROPICAL STORM ISIDORE LOW PRESSURE CIRCULATION CENTERED OVER NE MS WITH MINIMUM PRES AROUND 990 MB ATTM. THE LOW PRESSURE WILL CONTINUE TO INCREASE IN FORWARD SPEED AND NE MVMNT. CIRCULATION CENTER SHOULD BE IN THE LOUISVILLE VICINITY AROUND 12Z FRI MRNG. MAIN UPDATE CONCERNS FOR THE FCST WILL BE THE SFC WINDS AND WORDING OF WEATHER ELEMENTS AND POPS. MAIN LOW LEVEL CIRCULATION AROUND THE TROPICAL LOW IS APPROACHING SRN KY ATTM AS EVIDENCED BY CONVERGENCE IN THE VELOCITY DATA FROM LVX RADAR. 30 TO 40 KT WINDS ABOVE 3000FT ON VWP SHOULD INCREASE TO 50 TO 60 KT OVER THE NEXT 3 TO 4HRS. WE EXPECT AN INCREASE IN CONVECTIVE TYPE WEATHER LATE THIS EVNG AND OVERNIGHT AS LOW LEVEL WINDS CONTINUE TO INCREASE AND SHEAR PROFILES ARE FAVORABLE FOR SOME STRONG THUNDERSTORMS...ALTHOUGH SLIGHT RISK OF SEVERE TSTMS CONTINUES TO BE FROM XTRME SOUTH-CENTRAL KY FURTHER SOUTHWARD. WILL MENTION WINDS OVERNIGHT INCREASING TO 20 TO 30 MPH OVER SRN KY...AND EVENTUALLY PUSHING NORTH. OVER THE EAST PORTION FA WILL MENTION LESS AREAL COVERAGE OF CONVECTIVE WEATHER INSTEAD OF WIDESPREAD RAINS. NO CHANGES TO THE FLOOD WATCH...FLOODING IS ONGOING OVER SW PORTION OF FA AND WE ANTICIPATE ADDITIONAL FLOODING PROBLEMS...MAINLY OVER THE WRN HALF OF THE FA OVERNIGHT. NO OTHER SIGNIFICANT CHANGES EXPCTD. JB -----PREVIOUS FORECAST DISCUSSION FROM THU AFTN FOLLOWS----- FORECAST CONCERN WILL BE LOCATION OF HEAVIEST PRECIPITATION AS REMNANTS OF TROPICAL STORM ISIDORE MOVES INTO THE LOWER OHIO VALLEY. THE 12Z FORECAST MODELS ARE BEGINNING TO PAINT A CLEARER PICTURE OF THE EXPECTED PATH OF THE CENTER OF THE TROPICAL STORM. THE ETA HAS FINALLY COME IN LINE WITH THE AVN AND ALTHOUGH SOMEWHAT DIFFERENT THEY ARE MUCH CLOSER THAN WITH PREVIOUS RUNS. THE 12Z FRIDAY AVN POSITION OF THE LOW IS OVER HOP WITH THE ETA ABOUT 100 MILES SOUTH OF THAT POSITION. AFTER 12Z FRIDAY BOTH MODELS TRACK THE LOW RAPIDLY NORTHEAST AND AWAY FROM OUR AREA. LIGHT TO MODERATE RAIN HAS FALLEN OVER MOST OF THE CFA TODAY WITH THE HEAVIEST AMOUNTS ALONG THE TENNESSEE BORDER. WE EXPECT THE RAIN OVER THE EASTERN PORTION OF THE CFA TO DECREASE IN INTENSITY THIS EVENING BUT AN ADDITIONAL INCH OR 2 WILL BE POSSIBLE. THE HEAVIEST RAIN SHOULD OCCUR OVER THE WESTERN PORTION OF CENTRAL KENTUCKY AND ALONG AND NORTH OF THE OHIO RIVER WHERE A GOOD LOW LEVEL CONVERGENCE ZONE DEVELOPS. THIS IS THE AREA WHERE WE EXPECT AN ADDITIONAL 3 TO 6 INCHES OF RAIN TONIGHT AND FRIDAY MORNING. THE PRECIPITATION WILL END FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING FRIDAY. HIGH PRESSURE BUILDS INTO THE OHIO VALLEY SATURDAY AND REMAINS IN PLACE THROUGH EARLY NEXT WEEK. WE DO NOT EXPECT TEMPERATURES TO CHANCE MUCH OVERNIGHT AND WILL MAKE SOME MINOR ADJUSTMENT TO FORECASTED LOWS. .SDF...FLOOD WATCH THRU FRI FOR ALL OF THE COUNTY FORECAST AREA. JA
In the hours before
Special weather statement, Sep 26, 5:20 PM CDT, 4 hours 55 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 620 PM EDT THU SEP 26 2002 .SYNOPSIS... THE REMNANT CIRCULATION OF TROPICAL STORM ISIDORE WILL MOVE NORTHEASTWARD ACROSS THE OHIO RIVER VALLEY OVERNIGHT AND FRIDAY MORNING. ASSOCIATED WITH ROBUST LOW LEVEL CONVERGENCE AND SIGNIFICANT POOLING OF MOISTURE, BANDS OF MODERATE TO HEAVY RAIN WILL OVERSPREAD THE REGION. AS THE CIRCULATION IS PICKED UP BY AN EASTWARD MOVING UPPER TROUGH OF LOW PRESSURE, THE PRECIPITATION WILL RAPIDLY MOVE EAST OF THE REGION LATE FRIDAY, WITH COOLER AND DRIER AIR MOVING INTO THE AREA FOR THE WEEKEND. .HEAVY RAINFALL POTENTIAL... A FLOOD WATCH HAS BEEN ISSUED THROUGH FRIDAY, FOR ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA, UNDER AWIPS PIL: SDFFLSSDF OR WMO HEADER: RWUS43 KSDF. PLEASE CONSULT THIS PRODUCT FOR DETAILED INFORMATION ON THE FLOODING THREAT. .STRONG THUNDERSTORM POTENTIAL... A PLUME OF HIGH WINDS ABOUT FIVE THOUSAND FEET ABOVE THE GROUND, ON THE EAST SIDE OF ISIDORE, WILL MOVE NORTHWARD INTO CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS, ALLOWING FOR A SIGNIFICANT INCREASE IN THE VERTICAL WIND SHEAR. COUPLED WITH ELEVATED INSTABILITY AND VERY HIGH MOISTURE CONTENT, THERE WILL BE A POSSIBILITY OF ISOLATED STRONG THUNDERSTORMS DURING THE OVERNIGHT HOURS. THE BEST COMBINATION OF INGREDIENTS FOR THESE STORMS WOULD BE AREAS OF KENTUCKY EAST OF I-65, INCLUDING LEXINGTON, FRANKFORT, RICHMOND, CAMPBELLSVILLE, AND COLUMBIA. THE MAIN THREATS FROM THESE STORMS WOULD BE CONTINUED HEAVY RAINS, DEADLY LIGHTNING, AND STRONG WIND GUSTS TO 40 MPH. XXV
Local storm report, Sep 26, 9:00 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1000 PM EDT THU SEP 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM BOWLING GREEN KY FLOOD
09/26/02 WARREN NUMEROUS REPORTS OF
FLOODED STREETS. SOME
BASEMENTS FLOODED.
0930 PM 10 N SCOTTSVILLE KY FLOOD
09/26/02 ALLEN WATER RUNNING OVER ROUTE
1533 NEAR DIFFICULT HILL
0930 PM FRANKLIN KY FLOOD
09/26/02 SIMPSON COUNTYWIDE: SEVERAL ROADS
WITH WATER OVER THEM
XXVLocal storm report, Sep 26, 9:00 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1000 PM EDT THU SEP 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM BOWLING GREEN KY FLOOD
09/26/02 WARREN NUMEROUS REPORTS OF
FLOODED STREETS. SOME
BASEMENTS FLOODED. REPORTED
BY LAW ENFORCEMENT.
0930 PM 10 N SCOTTSVILLE KY FLOOD
09/26/02 ALLEN WATER RUNNING OVER ROUTE
1533 NEAR DIFFICULT HILL.
REPORTED BY LAW ENFORCEMENT.
0930 PM FRANKLIN KY FLOOD
09/26/02 SIMPSON COUNTYWIDE: SEVERAL ROADS
WITH WATER OVER THEM. REPORTED
BY LAW ENFORCEMENT.
XXVSpecial weather statement, Sep 26, 10:00 PM CDT, 15 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 PM EDT THU SEP 26 2002 .SYNOPSIS... THE REMNANT CIRCULATION OF TROPICAL STORM ISIDORE WILL MOVE NORTHEASTWARD ACROSS THE OHIO RIVER VALLEY OVERNIGHT AND FRIDAY MORNING. ASSOCIATED WITH ROBUST LOW LEVEL CONVERGENCE AND SIGNIFICANT POOLING OF MOISTURE, BANDS OF MODERATE TO HEAVY RAIN WILL OVERSPREAD THE REGION. AS THE CIRCULATION IS PICKED UP BY AN EASTWARD MOVING UPPER TROUGH OF LOW PRESSURE, THE PRECIPITATION WILL RAPIDLY MOVE EAST OF THE REGION LATE FRIDAY, WITH COOLER AND DRIER AIR MOVING INTO THE AREA FOR THE WEEKEND. .HEAVY RAINFALL POTENTIAL... A FLOOD WATCH HAS BEEN ISSUED THROUGH FRIDAY, FOR ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA, UNDER AWIPS PIL: SDFFLSSDF OR WMO HEADER: RWUS43 KSDF. PLEASE CONSULT THIS PRODUCT FOR DETAILED INFORMATION ON THE FLOODING THREAT. .THUNDERSTORM AND WIND POTENTIAL... A PLUME OF HIGH WINDS ABOUT FIVE THOUSAND FEET ABOVE THE GROUND, ON THE EAST SIDE OF ISIDORE, WILL MOVE NORTHWARD INTO CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS, ALLOWING FOR A SIGNIFICANT INCREASE IN THE VERTICAL WIND SHEAR. COUPLED WITH ELEVATED INSTABILITY AND VERY HIGH MOISTURE CONTENT, THERE WILL BE A POSSIBILITY OF ISOLATED STRONG THUNDERSTORMS DURING THE OVERNIGHT HOURS. THE BEST COMBINATION OF INGREDIENTS FOR THESE STORMS WOULD BE AREAS OF KENTUCKY ALONG AND EAST OF I-65, INCLUDING BOWLING GREEN, GLASGOW, LOUISVILLE, LEXINGTON, FRANKFORT, RICHMOND, CAMPBELLSVILLE, AND COLUMBIA. THE MAIN THREATS FROM THESE STORMS WOULD BE CONTINUED HEAVY RAINS, DEADLY LIGHTNING, AND STRONG WIND GUSTS TO 40 MPH. IN ADDITION, THE PRESSURE GRADIENT WILL TIGHTEN WITH THE APPROACH OF THE REMNANT CIRCULATION FROM ISIDORE. THIS ALONE COULD PRODUCE WINDS OF 20 TO 30 MPH THROUGH FRIDAY. XXV
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:18 PM CDT | Flash Flood Warning | LMK | Allen, Logan, Simpson, Warren | 3 hr |
| Sep 26, 10:27 PM CDT | Flash Flood Warning | LMK | Grayson, Ohio | 4 hr |
| Sep 27, 12:17 AM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.